Alert archive / Tennessee / Wind Chill Advisories in 2017

Wind Chill Advisory 3, NWS Morristown, TN

December 11, 20177 counties in Tennessee

NWS Morristown, TN issued this wind chill advisory at Dec 11, 2017, 3:29 PM EST for 7 counties in Tennessee. It took effect at Dec 12, 2017, 10:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2017, 3:29 PM EST (20:29 UTC)
In effect from
Dec 12, 2017, 10:00 PM EST
Expired
Dec 13, 2017, 7:00 AM EST
In force
9 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 53 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.5 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2017-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2017-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

692 
WWUS44 KMRX 112029
WSWMRX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Morristown TN
329 PM EST Mon Dec 11 2017

...Light Snow Accumulations Tuesday across far eastern Tennessee 
Mountains... 
...Dangerous Wind Chills across the Higher Elevations Tuesday 
Night...

.A strong cold front will move across the Tennessee Valley and
southern Appalachians Tuesday morning ushering colder temperatures
and periods of snow showers. The snow showers will produce light
snowfall across the higher elevations with up to 2 inches
expected.

The breezy conditions and cold arctic-like temperatures Tuesday
night will produce dangerous wind chill readings. Wind chills
Tuesday night and early Wednesday morning will drop to 5 to 10
degrees below zero.


TNZ018-041-043-045-047-072-074-120430-
/O.NEW.KMRX.WW.Y.0012.171212T0900Z-171213T0200Z/
/O.NEW.KMRX.WC.Y.0003.171213T0300Z-171213T1200Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, and Gatlinburg
329 PM EST Mon Dec 11 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 9 PM EST
TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 10 PM TUESDAY TO 7 AM EST
WEDNESDAY...

* WHAT...Snow showers expected Tuesday with snow accumulations up
  to 2 inches. Plan on slippery road conditions, especially across
  the higher elevations, such as Highway 441. Very cold wind
  chills expected Tuesday night. Wind chills will drop to 5 to 10
  degrees below zero.

* WHERE...Across most of the far eastern Tennessee Mountains.

* WHEN...For the Winter Weather Advisory, from 4 AM to 9 PM EST 
  Tuesday. For the Wind Chill Advisory, from 10 PM Tuesday to 7 
  AM EST Wednesday.

* ADDITIONAL DETAILS...Be prepared for snow covered roads and
  limited visibilities...and use caution while driving. The cold 
  wind chills will cause frostbite in as little as 30 minutes to 
  exposed skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
5 follow-up statements
029 
WWUS44 KMRX 120336
WSWMRX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Morristown TN
1036 PM EST Mon Dec 11 2017

...Light Snow Accumulations Tuesday across far eastern Tennessee
Mountains...
...Dangerous Wind Chills across the Higher Elevations
Tuesday Night...

.A strong cold front will move across the Tennessee Valley and
southern Appalachians Tuesday morning ushering colder
temperatures and periods of snow showers. The snow showers will
produce light snowfall across the higher elevations with up to
2 inches expected.

The breezy conditions and cold arctic-like temperatures Tuesday
night will produce dangerous wind chill readings. Wind chills
Tuesday night and early Wednesday morning will drop to 5 to
10 degrees below zero.

TNZ018-041-043-045-047-072-074-121200-
/O.CON.KMRX.WW.Y.0012.171212T0900Z-171213T0200Z/
/O.CON.KMRX.WC.Y.0003.171213T0300Z-171213T1200Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, and Gatlinburg
1036 PM EST Mon Dec 11 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM
EST TUESDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM TUESDAY TO
7 AM EST WEDNESDAY...

* WHAT...Snow expected. Very cold wind chills expected. Plan on
  slippery road conditions, including during the morning commute
  on Tuesday. Total snow accumulations of up to two inches are
  expected. Expect wind chills to range from 15 above zero to 10 
  below zero.

* WHERE...Portions of East Tennessee.

* WHEN...For the Winter Weather Advisory, from 4 AM to 9 PM EST 
  Tuesday. For the Wind Chill Advisory, from 10 PM Tuesday to 7 
  AM EST Wednesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times. The cold wind chills will cause frostbite in as little 
  as 30 minutes to exposed skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
515 
WWUS44 KMRX 120828
WSWMRX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Morristown TN
328 AM EST Tue Dec 12 2017

...Light Snow Accumulations today across far eastern Tennessee 
Mountains...
 ...Dangerous Wind Chills across the Higher Elevations
tonight...

.Much colder air will push in behind an exiting cold front today.
Some snow showers can be expected as the colder air moves in,
producing light snowfall across the higher elevations with up to 
2 inches expected.

The brisk wind and cold temperatures tonight will produce 
dangerously cold wind chill readings across the mountains. Wind 
chills tonight into early Wednesday morning will drop to 5 to 10 
degrees below zero in some higher elevation areas.

TNZ018-041-043-045-047-072-074-121700-
/O.EXT.KMRX.WW.Y.0012.171212T0900Z-171213T0000Z/
/O.CON.KMRX.WC.Y.0003.171213T0300Z-171213T1200Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, and Gatlinburg
328 AM EST Tue Dec 12 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 AM EST WEDNESDAY...

* WHAT...Snow showers expected. Very cold wind chills expected.
  Plan on slippery road conditions, including during the morning
  commute. Total snow accumulations of up to one two inches
  especially over the higher elevations. Expect wind chills to
  range from 15 above zero to 10 below zero at times.

* WHERE...Portions of East Tennessee.

* WHEN...For the Winter Weather Advisory, until 7 PM EST this 
  evening. For the Wind Chill Advisory, from 10 PM this evening 
  to 7 AM EST Wednesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times. The cold wind chills will cause frostbite in as little 
  as 30 minutes to exposed skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
677 
WWUS44 KMRX 121524
WSWMRX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Morristown TN
1024 AM EST Tue Dec 12 2017

...Light Snow Accumulations today across the far eastern 
Tennessee Mountains... 
...Dangerous Wind Chills across the Higher Elevations tonight...

.Much colder air will push in behind an exiting cold front today.
Scattered snow showers can be expected as the colder air moves 
in, producing light snowfall across the higher elevations with up 
to 2 inches expected.

The brisk wind and cold temperatures tonight will produce
dangerously cold wind chill readings across the mountains. Wind
chills tonight into early Wednesday morning will drop to 5 to
10 degrees below zero across the higher elevation areas.

TNZ018-041-043-045-047-072-074-122330-
/O.CON.KMRX.WW.Y.0012.000000T0000Z-171213T0000Z/
/O.CON.KMRX.WC.Y.0003.171213T0300Z-171213T1200Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, and Gatlinburg
1024 AM EST Tue Dec 12 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 AM EST WEDNESDAY...

* WHAT...Snow showers expected. Very cold wind chills expected.
  Plan on slippery road conditions. Total snow accumulations of up
  to one two inches especially over the higher elevations. Expect
  wind chills to drop to 5 above zero to 10 below zero.

* WHERE...Portions of East Tennessee.

* WHEN...For the Winter Weather Advisory, until 7 PM EST this 
  evening. For the Wind Chill Advisory, from 10 PM this evening 
  to 7 AM EST Wednesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times. The cold wind chills will cause frostbite in as little 
  as 30 minutes to exposed skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
007 
WWUS44 KMRX 122026
WSWMRX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Morristown TN
326 PM EST Tue Dec 12 2017

...Light Snow Accumulations Diminishing this Evening...
...Dangerous Wind Chills across the Higher Elevations Tonight...

.Much colder air will continue to push into the southern 
Appalachians through early Wednesday morning. Scattered snow 
showers will diminish this evening with only flurries anticipated 
after midnight. Only additional snow accumulations are expected
across the higher elevations this evening.

The brisk wind and cold temperatures tonight will produce
dangerously cold wind chill readings across the mountains. Wind
chills tonight into early Wednesday morning will drop to 5 to
10 degrees below zero across the higher elevation areas.

TNZ018-041-043-045-047-072-074-130430-
/O.CON.KMRX.WW.Y.0012.000000T0000Z-171213T0000Z/
/O.CON.KMRX.WC.Y.0003.171213T0300Z-171213T1200Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, and Gatlinburg
326 PM EST Tue Dec 12 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 AM EST WEDNESDAY...

* WHAT...Snow showers and flurries diminishing this evening.
  Additional snow accumulations will be less than 1 inch across
  the higher elevations. Very cold wind chills expected. Expect 
  wind chills to drop to 5 above zero to 10 below zero.

* WHERE...Portions of far East Tennessee Mountains.

* WHEN...For the Winter Weather Advisory, until 7 PM EST this 
  evening. For the Wind Chill Advisory, from 10 PM this evening 
  to 7 AM EST Wednesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at
  times this evening. Scattered slick spots are possible. The 
  cold wind chills will cause frostbite in as little as 30 minutes
  to exposed skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for blowing snow means that
visibilities will be limited due to strong winds blowing snow
around. Use caution when traveling, especially in open areas. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
869 
WWUS44 KMRX 130004
WSWMRX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Morristown TN
704 PM EST Tue Dec 12 2017

... Dangerous Wind Chills across the Higher Elevations Tonight...

.Much colder air will continue to push into the southern
Appalachians through early Wednesday morning. Scattered snow
showers will diminish this evening with only a few flurries 
anticipated in the higher elevations.

The brisk wind and cold temperatures tonight will produce
dangerously cold wind chill readings across the mountains. Wind
chills tonight into early Wednesday morning will drop to 5 to
10 degrees below zero across the higher elevation areas.

TNZ018-041-043-045-047-072-074-131200-
/O.EXP.KMRX.WW.Y.0012.000000T0000Z-171213T0000Z/
/O.CON.KMRX.WC.Y.0003.171213T0300Z-171213T1200Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, and Gatlinburg
704 PM EST Tue Dec 12 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 AM EST WEDNESDAY...
...WINTER WEATHER ADVISORY HAS EXPIRED...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 15 above zero to 5 
  below zero.

* WHERE...Higher elevations of the Southern Appalachian Mountains.

* WHEN...From 10 PM this evening to 7 AM EST Wednesday.

* ADDITIONAL DETAILS...The cold wind chills will cause frostbite 
  in as little as 30 minutes to exposed skin..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind chill advisory went out at Dec 11, 3:17 PM EST, 12 minutes earlier.

Area forecast discussion, Dec 11, 3:17 PM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
317 PM EST Mon Dec 11 2017

.SHORT TERM...(Tonight through Tuesday night)...A fast moving
short-wave will dive southeast across the Ohio Valley tonight
pulling a frontal boundary through the region early Tuesday
morning. The orographic northwest flow will produce snow showers
across much of the higher elevations with the west to northwest
facing slopes of the far eastern Tennessee Mountains picking up up
to 2 inches. Have issued a winter weather advisory beginning early
Tuesday morning through the evening hours.

The northern Plateau and higher elevations of southwest Virginia
will see up to 1 inch, especially High Knob, Virginia. Will issue
a SPS to reflect this concern. Periods of flurries/chance of
flurries elsewhere with little to no accumulations.

High Tuesday will be in the morning with strong cold air advection
and mostly cloudy sky bringing colder temperatures in the
afternoon.

For Tuesday night, breezy conditions and cold temperatures in the
high elevations will produce dangerous wind chills. Wind chills
will likely drop to 5 to 10 degrees below zero across the far
eastern Tennessee Mountains. Will issue a wind chill advisory
there.

.Long term (Wednesday morning through Tuesday)...Northwest flow
will remain over the area through Wednesday as high pressure and
mostly clear skies set in. Temperatures will remain several
degrees below normal as cold air will advect in through Wednesday
night.

By Thursday...low and mid level flow will be near zonal as a trough
deepens over the Great Plains states and moves eastward. A shortwave
moving through that trough will cause enough lift for snow showers
beginning overnight Thursday into the afternoon on Friday. The
entire area could see flurries in the early morning...with areas
along and south of I40 changing to rain by midmorning...and
remaining as rain through the day. Areas along and north of I40...as
well as the pleateau and higher elevations in east TN...will be at
or below freezing...with mostly snow flurries expected. Could see
mixed precipitation in the east TN Valley...with snow predominant
type. The system will move east of the Appalachians by Friday
evening...with northwest flow keeping a chance for snow showers in
the higher elevations into Saturday morning. Strong northwest flow
behind this system will drop temperatures again several degrees
below normal for this time of year.

By Saturday afternoon...low and mid level flow will transition to
out of the west and southwest as a weak ridge builds over the area
ahead of yet another trough developing over the Great Plains states.
This SW flow will bring warm air and moisture to the area through
the day and night. A shortwave moving through this ridge...as well
as upper level divergence associated with a jet streak...will allow
for enough energy to cause showers through the day and overnight
Sunday. PW values are expected to be above the 90th percentile for
this time of year...with moderate rainfall expected.

Monday morning...brief northwest flow will be present with upslope
allowing light snow showers through the morning hours...mainly at
higher elevations in east TN and SW VA. This sytem will move to the
east by Monday afternoon...with high pressure over the are through
Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             37  43  25  43 /  10   0   0  10
Knoxville McGhee Tyson Airport, TN  35  40  22  39 /  10  10  10  10
Oak Ridge, TN                       36  40  22  38 /  10  10  10  10
Tri Cities Airport, TN              32  38  16  33 /  10  30  20  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Winter Weather Advisory from 4 AM to 9 PM EST Tuesday for Blount
     Smoky Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
     Mountains-Southeast Carter-Southeast Greene-Unicoi.

     Wind Chill Advisory from 10 PM Tuesday to 7 AM EST Wednesday for
     Blount Smoky Mountains-Cocke Smoky Mountains-Johnson-Sevier
     Smoky Mountains-Southeast Carter-Southeast Greene-Unicoi.

VA...None.
&&
Hazardous weather outlook, Dec 11, 3:09 PM EST, 20 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
309 PM EST Mon Dec 11 2017

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-122015-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
309 PM EST Mon Dec 11 2017 /209 PM CST Mon Dec 11 2017/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered snow showers are possible Tuesday through Tuesday
night...with 1-2 inches of snow possible in the higher elevations
and surrounding foothills of east TN. Up to 1 inch of snow
accumulation is possible in areas of southwest Virginia and the
northern Cumberland Plateau. Wind chills will drop to near or
below zero across the higher elevations Tuesday night. Wind chills
in the teens are anticipated in the valley.

Scattered snow showers are again possible Friday throughout the
area. Snow showers are expected to transition to rain in the
morning across the valley and southwest North Carolina...but
remain snow through day in the northern Cumberland
Plateau...southwest Virginia...northeast Tennessee...and the
higher elevations in east Tennessee.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 3:29 PM ESTWinter Weather AdvisoryMRXBlount, Carter, Cocke, Greene, Johnson, Sevier and 1 more28 hr

Nearby

Wind Chill Advisories in Tennessee, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.